Schedule

Each day, of the three days in the session, we have a fantastic variety of situations that get you playing, improving on your instrument, and get you inspired like never before. We also build in a lot of breaks to allow us to rest our ears and eyes, and to stretch our legs!

Thursday

January 7th
7:30pm
Maryland Winter Jazz - Opening Night Concert - Please join Jeff Antoniuk and some of our faculty for a concert featuring music from the MWJ song list. Blue House Productions has been providing some of the finest streaming concerts in the world with their fantastic sound and multi-camera shoots. Join the band for a rollicking start to what is going to be an amazing three days of music at Maryland Winter Jazz.
  • Jeff Antoniuk - saxophone
  • Jen Krupa - trombone
  • Wayne Wilentz - piano
  • Amy Shook - bass
  • Frank Russo - drums
The concerts operate on a “donations only” basis, so you can show your appreciation for the band and production team with PayPal, Venmo, Zelle or your credit card.

Friday

January 8th
10:00 - 10:15AM
Welcome Meeting - Meet the faculty, and get the lay of the land for Maryland Winter Jazz 2021: Virtual Edition! -- Jeff Antoniuk & the MWJ Core Faculty
10:15 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 12 MWJ songs. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more foundational (Beginner, Intermediate) level. -- Greg Fishman (sax), James Moore (trumpet), Jen Krupa (trombone), Paul Bollenback (guitar), Wayne Wilentz (piano), Amy Shook (bass), Frank Russo (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Tritone Sub Your Way To Greatness: (w. Jeff Antoniuk)
  • Tasting Harmony (w. Greg Fishman)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Join trumpet player Terell Stafford, one of our jazz legends for a talk about his history, playing, and some amazing stories. Bring your questions!
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
6:00 - 7:30PM
Hang Out & Drinks! - We'll get together on Zoom, to talk, laugh, and enjoy the drink(s) of your choice. MWJ is all about connecting with each other, and we won't let something as silly as hundreds or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MWJ Core Faculty

Saturday

January 9th
10:00 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 12 MWJ songs. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more advanced level. -- Greg Fishman (sax), James Moore (trumpet), Jen Krupa (trombone), Paul Bollenback (guitar), Wayne Wilentz (piano), Amy Shook (bass), Frank Russo (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Time is Money: Structuring Your Practice Sessions When Free Time is in Short Supply (w. James Moore)
  • Tasting Harmony (w. Greg Fishman)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Join guitarist Mike Stern, one of our jazz legends for a talk about his history, playing, and some amazing stories. Bring your questions!
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
6:00 - 7:30PM
Hang Out & Drinks! - We'll get together on Zoom, to talk, laugh, and enjoy the drink(s) of your choice. MWJ is all about connecting with each other, and we won't let something as silly as hundreds or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MWJ Core Faculty

Sunday

January 10th
10:00 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 12 MWJ songs. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more advanced level. -- Greg Fishman (sax), James Moore (trumpet), Jen Krupa (trombone), Paul Bollenback (guitar), Wayne Wilentz (piano), Amy Shook (bass), Frank Russo (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Rhythm as a basis for soloing (w. Paul Bollenback)
  • Improvisational Theme and Development (w. Wayne Wilentz)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Join saxophonist Chris Potter, one of our jazz legends for a talk about his history, playing, and some amazing stories. Bring your questions!
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, James Moore, Paul Bollenback, Wayne Wilentz
6:00 - 7:30PM
Hang Out & Drinks! - We'll get together on Zoom, to talk, laugh, and enjoy the drink(s) of your choice. MWJ is all about connecting with each other, and we won't let something as silly as hundreds or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MWJ Core Faculty